Alert archive / Colorado / High Wind Warnings in 2013
High Wind Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Nov 16, 2013, 11:16 AM MST for 7 counties in Colorado. It took effect at Nov 16, 2013, 8:00 PM MST. It was in force for 19 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 16, 2013, 11:16 AM MST (18:16 UTC)
- In effect from
- Nov 16, 2013, 8:00 PM MST
- Expired
- Nov 17, 2013, 3:00 PM MST
- In force
- 19 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 4:56 AM MST | HIGH SUST WINDS 50 | 3 W Conifer, CO | GUST TO 68 MPH |
| Nov 17, 7:00 AM MST | NON-TSTM WND GST 77 | 2 Ne Estes Park, CO | |
| Nov 17, 7:00 AM MST | SNOW 0.9 | 2 Ne Estes Park, CO | |
| Nov 17, 7:44 AM MST | SNOW 4.2 | 2 E Allenspark, CO | |
| Nov 17, 7:48 AM MST | SNOW 3 | 4 Wsw Eldorado Springs, CO | |
| Nov 17, 10:30 AM MST | NON-TSTM WND DMG | 7 E Nederland, CO | TREE DOWN AT MAGNOLIA ROAD AND TWIN SISTERS ROAD. |
| Nov 17, 10:45 AM MST | NON-TSTM WND DMG | 3 E Pinecliffe, CO | TREE DOWN ON POWER LINE |
| Nov 17, 11:29 AM MST | NON-TSTM WND GST 89 | 4 Sse Pinecliffe, CO | A FEW TREES BLOWN DOWN AS WELL. |
| Nov 17, 1:00 PM MST | NON-TSTM WND DMG | 2 Nw Jamestown, CO | TREE DOWN ON OVERLAND ROAD |
| Nov 17, 1:30 PM MST | NON-TSTM WND DMG | 3 E Allenspark, CO | LARGE TREE DOWN ON A STRUCTURE. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2007 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544 WWUS75 KBOU 161816 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1116 AM MST SAT NOV 16 2013 ...HIGH WINDS EXPECTED IN THE FRONT RANGE MOUNTAINS AND SOUTH PARK TONIGHT INTO SUNDAY MORNING... .A WEATHER SYSTEM WITH STRONG WINDS WILL MOVE ACROSS NORTHERN COLORADO THROUGH SUNDAY. WINDS WILL INCREASE IN THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON. PERIODS OF HIGH WINDS WITH GUSTS TO 90 MPH ARE POSSIBLE IN THE FOOTHILLS AND ALONG US 285 IN SOUTH PARK TONIGHT AND SUNDAY MORNING...WITH THE PEAK THREAT AROUND SUNRISE ON SUNDAY. THERE WILL ALSO BE SOME STRONG WINDS AT TIMES IN THE PLAINS AT THE BASE OF THE FOOTHILLS...BUT THE THREAT OF DAMAGING WINDS APPEARS LOW. COZ038-039-161930- /O.CAN.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 1116 AM MST SAT NOV 16 2013 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. PERIODS OF STRONG WINDS ARE EXPECTED TONIGHT AND SUNDAY MORNING...ESPECIALLY AROUND SUNRISE SUNDAY. PEAK GUSTS IN THE 50-75 MPH RANGE ARE EXPECTED. THESE WINDS WILL MAINLY BE LIMITED TO WIND PRONE AREAS SUCH AS BOULDER...GOLDEN...BROOMFIELD...CARTER LAKE...AND THE AREA NEAR THE WYOMING BORDER. RESIDENTS SHOULD PREPARE FOR THESE WINDS BY SECURING LIGHTER OUTDOOR OBJECTS AND BE PREPARED FOR BRIEF POWER OUTAGES. $$ COZ035>037-170400- /O.UPG.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/ /O.NEW.KBOU.HW.W.0004.131117T0300Z-131117T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK 1116 AM MST SAT NOV 16 2013 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WESTERLY WINDS WILL INCREASE THIS AFTERNOON AND BECOME THEIR STRONGEST TONIGHT THROUGH SUNDAY MORNING. WIND SPEEDS SHOULD THEN BEGIN TO DIMINISH SUNDAY AFTERNOON. THE MAIN THREAT OF HIGH WINDS IN THE LOWER FOOTHILLS IS AROUND SUNRISE SUNDAY MORNING...WHILE THE HIGHER FOOTHILLS MAY HAVE SEVERAL PERIODS OF STRONG WINDS. * WINDS...WEST WINDS WILL INCREASE TO 35 TO 50 MPH OVERNIGHT WITH GUSTS TO 90 MPH POSSIBLE. * IMPACTS...STRONG AND GUSTY WEST WINDS MAY PRODUCE HAZARDOUS DRIVING CONDITIONS PARTICULARLY FOR DRIVERS ON NORTH-SOUTH ROADWAYS SUCH AS HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND THE PEAK-TO-PEAK HIGHWAY IN THE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$ GIMMESTAD
5 follow-up statements
399 WWUS75 KBOU 162243 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 343 PM MST SAT NOV 16 2013 ...HIGH WINDS EXPECTED IN THE FRONT RANGE MOUNTAINS AND SOUTH PARK TONIGHT INTO SUNDAY MORNING... .A WEATHER SYSTEM WITH STRONG WINDS WILL MOVE ACROSS NORTHERN COLORADO THROUGH SUNDAY. STRONG WINDS WILL CONTINUE TO INCREASE IN THE HIGHER MOUNTAINS THIS EVENING...AND BECOME MORE COMMON IN THE FOOTHILLS OVERNIGHT. PERIODS OF HIGH WINDS WITH GUSTS TO 90 MPH ARE POSSIBLE IN THE FOOTHILLS AND ALONG US 285 IN SOUTH PARK TONIGHT AND SUNDAY MORNING...WITH THE PEAK THREAT AROUND SUNRISE ON SUNDAY. THERE WILL ALSO BE SOME STRONG WINDS AT TIMES IN THE PLAINS AT THE BASE OF THE FOOTHILLS...BUT THE THREAT OF DAMAGING WINDS IN THOSE AREAS APPEARS LOW. COZ035>037-170700- /O.CON.KBOU.HW.W.0004.131117T0300Z-131117T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK 343 PM MST SAT NOV 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SUNDAY... * TIMING...STRONG WINDS WILL BECOME MORE WIDESPREAD OVERNIGHT. THE MAIN THREAT OF HIGH WINDS IN THE LOWER FOOTHILLS IS AROUND SUNRISE SUNDAY MORNING...WHILE THE HIGHER FOOTHILLS MAY HAVE SEVERAL PERIODS OF STRONG WINDS. WINDS WILL BEGIN TO DIMINISH BY SUNDAY AFTERNOON. * WINDS...WEST WINDS WILL INCREASE TO 35 TO 50 MPH OVERNIGHT WITH GUSTS TO 90 MPH POSSIBLE. * IMPACTS...STRONG AND GUSTY WEST WINDS MAY PRODUCE HAZARDOUS DRIVING CONDITIONS PARTICULARLY FOR DRIVERS ON NORTH-SOUTH ROADWAYS SUCH AS HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND THE PEAK-TO-PEAK HIGHWAY IN THE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$ GIMMESTAD
014 WWUS75 KBOU 170342 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 842 PM MST SAT NOV 16 2013 ...HIGH WINDS EXPECTED IN THE FRONT RANGE MOUNTAINS AND SOUTH PARK TONIGHT INTO SUNDAY MORNING... .A WEATHER SYSTEM WITH STRONG WINDS WILL MOVE ACROSS NORTHERN COLORADO TONIGHT AND SUNDAY. STRONG WINDS WILL CONTINUE TO INCREASE IN THE HIGHER MOUNTAINS THIS EVENING...AND BECOME MORE COMMON IN THE FOOTHILLS LATER TONIGHT. PERIODS OF HIGH WINDS WITH GUSTS TO 90 MPH ARE POSSIBLE IN THE HIGHER FOOTHILLS AND ALONG US 285 IN SOUTH PARK LATE TONIGHT AND SUNDAY MORNING...WITH THE PEAK THREAT AROUND SUNRISE ON SUNDAY. THERE WILL ALSO BE SOME STRONG WINDS AT TIMES IN THE PLAINS AT THE BASE OF THE FOOTHILLS...BUT THE THREAT OF DAMAGING WINDS IN THOSE AREAS APPEARS LOW. COZ035>037-171145- /O.CON.KBOU.HW.W.0004.000000T0000Z-131117T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK 842 PM MST SAT NOV 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... * TIMING...STRONG WINDS WILL BECOME MORE WIDESPREAD OVERNIGHT. THE MAIN THREAT OF HIGH WINDS IN THE LOWER FOOTHILLS IS AROUND SUNRISE SUNDAY MORNING...WHILE THE HIGHER FOOTHILLS MAY HAVE SEVERAL PERIODS OF STRONG WINDS AFTER MIDNIGHT. WINDS WILL BEGIN TO DIMINISH BY SUNDAY AFTERNOON. * WINDS...WEST WINDS WILL INCREASE TO 35 TO 50 MPH OVERNIGHT WITH GUSTS TO 90 MPH POSSIBLE. * IMPACTS...STRONG AND GUSTY WEST WINDS MAY PRODUCE HAZARDOUS DRIVING CONDITIONS PARTICULARLY FOR DRIVERS ON NORTH-SOUTH ROADWAYS SUCH AS HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND THE PEAK-TO-PEAK HIGHWAY IN THE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$
874 WWUS75 KBOU 171233 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 533 AM MST SUN NOV 17 2013 ...HIGH WINDS STILL POSSIBLE OVER THE FRONT RANGE FOOTHILLS AND SOUTH PARK THIS MORNING... .A POTENT WEATHER SYSTEM WITH STRONG WINDS ALOFT CONTINUES MOVING ACROSS NORTHERN COLORADO THIS MORNING. STRONG WINDS WILL CONTINUE OVER THE HIGHER MOUNTAINS THIS MORNING...AND MAY SPREAD OVER THE FOOTHILLS AT TIMES THIS MORNING. PERIODS OF HIGH WINDS WITH GUSTS TO 80 MPH ARE POSSIBLE IN THE HIGHER FOOTHILLS AND ALONG US 285 IN SOUTH PARK THIS MORNING...WITH THE PEAK THREAT AROUND SUNRISE. THERE WILL ALSO BE SOME STRONG WINDS AT TIMES ON THE PLAINS AT THE BASE OF THE FOOTHILLS...BUT THE THREAT OF DAMAGING WINDS IN THOSE AREAS APPEARS LOW. COZ035>037-171800- /O.CON.KBOU.HW.W.0004.000000T0000Z-131117T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK 533 AM MST SUN NOV 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...PERIODS STRONG WINDS WILL CONTINUE THIS MORNING. THE MAIN THREAT OF HIGH WINDS IN THE LOWER FOOTHILLS IS AROUND SUNRISE THIS MORNING...WHILE THE HIGHER FOOTHILLS WILL HAVE SEVERAL PERIODS OF STRONG WINDS THROUGH MID-MORNING. WINDS WILL BEGIN TO DIMINISH THIS AFTERNOON. * WINDS...WEST WINDS AT 35 TO 50 MPH THIS MORNING WITH GUSTS OF 80 TO 90 MPH POSSIBLE. * IMPACTS...STRONG AND GUSTY WEST WINDS MAY PRODUCE HAZARDOUS DRIVING CONDITIONS...PARTICULARLY FOR DRIVERS ON NORTH-SOUTH ROADWAYS SUCH AS HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...THE PEAK-TO-PEAK HIGHWAY IN THE FOOTHILLS AND US-285 ACROSS NORTHWEST PARK COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$
221 WWUS75 KBOU 171802 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1102 AM MST SUN NOV 17 2013 ...HIGH WINDS IN THE FOOTHILLS NORTH OF INTERSTATE 70 THROUGH EARLY AFTERNOON... .AN AREA OF STRONG WINDS DEVELOPED IN THE FOOTHILLS WEST OF DENVER THIS MORNING AND WILL MOVE NORTH ACROSS BOULDER AND LARIMER COUNTIES THROUGH EARLY AFTERNOON. SEVERAL TREES AND POWER LINES HAVE BEEN DOWNED AND THERE HAVE BEEN TRAFFIC ACCIDENTS IN THE WONDERVU...ROLLINSVILLE...AND NEDERLAND AREAS. COZ037-171915- /O.EXP.KBOU.HW.W.0004.000000T0000Z-131117T1800Z/ CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...FAIRPLAY...HARTSEL...LAKE GEORGE... SOUTH PARK 1102 AM MST SUN NOV 17 2013 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... WIND GUSTS TO 50 MPH ARE STILL POSSIBLE THIS AFTERNOON...WITH THE STRONGEST WINDS ALONG US 285. $$ COZ035-036-172200- /O.EXT.KBOU.HW.W.0004.000000T0000Z-131117T2200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1102 AM MST SUN NOV 17 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * TIMING...HIGH WINDS IN GILPIN...NORTHERN JEFFERSON...AND BOULDER COUNTIES WILL SUBSIDE DURING THE EARLY AFTERNOON. STRONG WINDS IN LARIMER COUNTY ARE POSSIBLE UNTIL ABOUT 3 PM. * WINDS...WEST WINDS AT 35 TO 50 MPH WITH GUSTS TO 90 MPH POSSIBLE. * IMPACTS...STRONG WEST WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS...PARTICULARLY FOR DRIVERS ON THE PEAK-TO-PEAK HIGHWAY. DOWNED TREES AND POWER OUTAGES HAVE BEEN REPORTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$ GIMMESTAD
476 WWUS75 KBOU 172204 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 304 PM MST SUN NOV 17 2013 COZ035-036-172315- /O.EXP.KBOU.HW.W.0004.000000T0000Z-131117T2200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 304 PM MST SUN NOV 17 2013 ...HIGH WIND WARNING HAS EXPIRED... WINDS HAVE DECREASED IN THE FRONT RANGE FOOTHILLS AND HIGH WINDS ARE NO LONGER EXPECTED. WIND GUSTS IN THE 40 TO 60 MPH RANGE ARE STILL POSSIBLE IN AREAS ABOVE 7500 FEET THIS EVENING. THERE WERE NUMEROUS REPORTS OF DOWNED TREES AND POWER LINES IN THE HIGHER FOOTHILLS OF BOULDER COUNTY TODAY...WITH SEVERAL MEASURED WIND GUSTS AROUND 75 MPH. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Nov 16, 11:03 AM MST, 13 minutes earlier.
Area forecast discussion, Nov 16, 11:03 AM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1103 AM MST SAT NOV 16 2013 .UPDATE... && .SHORT TERM...THE NEXT BATCH OF SNOW IS SPREADING INTO THE NORTHERN COLORADO MOUNTAINS AHEAD OF TONIGHTS TROUGH. RIDGETOP WINDS ARE ALSO INCREASING WITH A LOW AMPLITUDE MOUNTAIN WAVE ON THE EAST SLOPES...BUT THE STRONG WINDS HAVE GENERALLY BEEN ABOVE 9000 FEET SO FAR. AS THE RIDGETOP WINDS INCREASE...WE SHOULD SEE AN INCREASE IN THE HIGHER FOOTHILLS THIS AFTERNOON. THEN THE SHEAR INCREASES AND THE WAVE SHOULD DIMINISH THIS EVENING...COULD BE A BIT OF A LULL IN THE FOOTHILLS BUT HOWLING UP HIGH. BUT BY LATE TONIGHT THERE IS 80 KNOTS AT 500 MB AND 70 KNOTS AT 700 MB...MODELS PRODUCE A LOW AMPLITUDE WAVE WITH 95 KNOTS AT THE RIDGETOP. SO BRUTE FORCE MAY WIN OUT LATER TONIGHT. STILL LOOKS LIKE A BRIEF WINDOW OF OPPORTUNITY FOR AN AMPLIFIED WAVE BEHIND THE TROUGH AXIS IN THE 09-15Z TIME FRAME AS STRONG WARM ADVECTION ALOFT CREATES A GREAT TEMPERATURE PROFILE WITH STRONG SUBSIDENCE AND SHEAR STARTING TO DECREASE. PROBABLY JUST A QUICK POP FOR OUR CHINOOK HOT SPOTS LIKE ROCKY FLATS/BOULDER AND CARTER LAKE. WITH A LACK OF COLD ADVECTION AND FAIRLY WESTERLY DIRECTION...NOT FAVORABLE FOR FORT COLLINS. FOR BOULDER MAIN CONCERN IS THAT LITTLE WINDOW IN THE MORNING...BUT SHOULD NOT BE WIDESPREAD OR LONG LASTING. THREAT SEEMS TO SMALL FOR A WARNING FOR THOSE ZONES. UPGRADING TO A HIGH WIND WARNING FOR THE FOOTHILLS...AND WILL GO AHEAD AND KEEP ZONE 37 IN IT AS THE BRUTE FORCE MIXING MAY GET INTO THE HIGHER ELEVATIONS LIKE FAIRPLAY. DELAYING THE START TO 03Z FIGURING THIS AFTERNOONS ACTION WILL NOT BE STRONG ENOUGH. AS FOR THE SNOW...FORECAST LOOKING ON TRACK. SNOW AMOUNTS NOT HUGE BUT LOTS OF WIND. I WILL ADD AN ADVISORY FOR ZONES 30 AND 32...NORTH AND MIDDLE PARKS...DUE TO THE AMOUNT OF WIND COMBINED WITH SEVERAL INCHES OF SNOW. && .AVIATION...VFR THROUGH TONIGHT. TREND WILL BE TOWARD MORE MIXING OF WESTERLY WINDS THIS AFTERNOON...BUT WITH SOME MOUNTAIN WAVE ACTIVITY TO THE WEST EXPECT THAT THERE WILL BE SOME STARTING AND STOPPING. COULD BE SOME PERIODS APPROACHING CROSSWIND LIMITS AT KDEN...BUT DO NOT EXPECT THOSE CONDITIONS TO PREVAIL. POSSIBLE STRONGER WEST WINDS SOMETIME BETWEEN 09Z AND 18Z...ESPECIALLY AT KBJC...BUT AGAIN EXPECT THOSE TO BE SOMEWHAT ERRATIC. CHANCE OF SNOW SHOWERS WITH THE TROUGH AXIS TONIGHT 10 PERCENT OR LESS. && .PREV DISCUSSION... /ISSUED 412 AM MST SAT NOV 16 2013/ SHORT TERM...AREAS OF LIGHT SNOW HAVE CONTINUED OVER THE MOUNTAINS THIS MORNING WITH TRAFFIC CAMS ALONG I-70 SHOWING LIGHT ACCUMULATIONS BETWEEN VAIL PASS AND THE EISENHOWER TUNNEL. THE WEB CAM ON A SNOW STAKE AT COPPER MOUNTAIN SHOWS THAT 4-6 INCHES OF SNOW HAS FALLEN SINCE 10 PM LAST NIGHT. SNOTEL SITES DO NOT BACK UP THIS OBSERVATION THOUGH. SATELLITE IMAGERY SHOWS THAT THE MOUNTAINS ARE IN A BIT OF A LULL NOW...AHEAD OF THE NEXT DISTURBANCE WHICH WILL MOVE IN THIS AFTERNOON. THIS SYSTEM IS BEING DRIVEN BY A 130+ KNOT JET STREAM. AS THE SYSTEM MOVES IN...SNOW WILL INCREASE OVER THE MOUNTAINS AFTER THE LUNCH HOUR. WINDS WILL ALSO BE INCREASING. BY EVENING...THE MOUNTAINS SHOULD BE SEEING A FAIR AMOUNT OF BLOWING AND DRIFTING SNOW. WILL CONTINUE THE WINTER WEATHER WARNING FOR ZONE 31 AND ADVISORIES FOR ZONES 33 AND 34. AS THE UPPER JET APPROACHES...THE THREAT OF STRONG WINDS WILL CONTINUE OVER THE EASTERN MOUNTAIN SLOPES. AT TIMES THE VERTICAL SHEAR PROFILE WILL BE NEAR ZERO ON THE LEADING EDGE OF THE JET STREAK. THE STRENGTH OF THE FLOW ALOFT LOOKS LIKE IT WILL PRODUCE A HIGH WIND EVENT...BUT WILL HOLD ONTO THE HIGH WIND WATCH FOR THE TIME BEING. ON THE PLAINS...CONDITIONS SHOULD REMAIN DRY...BUT TEMPERATURES WILL BE COOLER DUE TO THE COLD ADVECTION THAT WILL BE TAKING PLACE THROUGH THE NEXT 24 HOURS. AREAS OF GUSTY WINDS SHOULD REMAIN CONFINED TO NEAR THE FOOTHILLS DURING THE MORNING BUT THEN MAY SPREAD EASTWARD DURING THE AFTERNOON DUE TO THE MIXING OF THE BOUNDARY LAYER THROUGH THE DAY. LONG TERM...STG WNW FLOW ALOFT WILL BE OVER THE AREA SUN MORNING AND THEN WEAKEN SOMEWHAT SUN AFTN INTO SUN NIGHT. CROSS-SECTIONS SHOW MOISTURE DECREASING IN THE MTNS BY 18Z SUN SO SNOW SHOULD GRADUALLY WIND DOWN BY LATE MORNING. HOWEVER WINDS WILL REMAIN GUSTY THRU THE AFTN WITH AREAS OF BLOWING SNOW CONTINUING OVER THE HIGHER PASSES SO WILL KEEP HIGHLIGHTS THRU 18Z. AT LOWER ELEVATIONS THERE STILL WILL BE A FAVORABLE SET UP FOR HIGH WINDS SUN MORNING AS STG DOWNWARD DESCENT COMBINES WITH A WK MTN WAVE. COMPONENT ALONG WINDS IN THE HIGHER FOOTHILLS AND MTN AREAS ARE FCST AOB 90 KTS THRU SUN MORNING WITH SPEEDS IN THE 60-70 KT RANGE IN AND NR THE LOWER FOOTHILLS. BY MIDDAY WINDS SHOULD BEGIN TO DECREASE BUT IT WILL REMAIN BLUSTERY. OVER NERN CO THERE IS SOME POTENTIAL FOR HIGH WINDS OVER THE PLAINS ALONG AND NORTH OF A GREELEY TO FORT MORGAN TOP AKRON LINE AS WELL WHERE GUSTS FROM 55 TO 60 MPH MAY OCCUR THRU THE EARLY AFTN. OUTSIDE OF THE WINDS IT WILL BE DRY OVER NERN CO WITH AFTN HIGHS IN THE UPPER 40S TO LOWER 50S. BY SUN EVENING THE WINDS WILL GRADUALLY DECREASE OVER THE PLAINS ALTHOUGH IT WILL REMAIN WINDY IN THE MTNS AND NRN FOOTHILLS AS COMPONENT ALONG WINDS ARE STILL IN THE 40-50 KT RANGE WITH A MTN WAVE SHOWN OVERNIGHT INTO MON MORNING. ON MON DRY WLY FLOW ALOFT WILL BE OVER THE AREA WITH NO PRECIP EXPECTED. A SFC LEE TROUGH WILL DVLP OVER ERN CO WITH DOWNSLOPE LOW LVL FLOW THUS SHOULD SEE WARMER TEMPS OVER NERN CO WITH HIGHS IN THE UPPER 50S TO POSSIBLY NEAR 60. FOR TUE LITTLE CHANGE EXPECTED AS THE FLOW ALOFT REMAINS WLY ALTHOUGH MAY SEE AN INCREASE IN HIGHER LEVEL CLOUD COVER. WITH WLY LOW LVL WINDS GOOD DOWNSLOPE COMPONENT WILL BE IN PLACE WHICH MAY ALLOW FOR HIGHS TO RISE INTO THE LOWER TO MID 60S OVER NERN CO. BY WED MOISTURE WILL INCREASE IN THE ZONAL FLOW ALOFT WHICH MAY LEAD TO A CHC OF -SHSN IN THE MTNS. OVER NERN CO CO IT WILL REMAIN DRY WITH TEMPS STILL ABV NORMAL. BY LATER IN THE WEEK THE ECMWF AND GFS BEGIN TO DIVERGE WITH REGARDS TO THE UPPER AIR PTRN. THE ECMWF DEVELOPS AN UPPER LEVEL LOW OVER CALIFORNIA ON THU WITH SWLY FLOW ALOFT OVER NRN CO WHILE THE GFS HAS A DIFFUSE UPPER LEVEL TROUGH OVER THE GREAT BASIN. MEANWHILE AT THE SFC BOTH MODELS DO AGREE THAT A RATHER STG CDFNT WILL MOVE INTO NERN CO BY THU WITH MUCH COOLER TEMPS. OVERALL WILL MENTION A CHC OF SNOW IN THE MTNS AND KEEP LOW POPS IN OVER NERN CO FOR WED NIGHT THRU THU. FOR FRI THE GFS SHOWS A WEAK UPPER LEVEL TROUGH MOVING ACROSS WITH MOST OF THE ENERGY TRACKING ACROSS THE SRN ROCKIES. MEANWHILE THE ECMWF STILL HAS A CLOSED UPPER LEVEL OVER THE SWRN US WITH SWLY FLOW ACROSS THE AREA. HOWEVER BOTH MODELS DO SHOW COLD SFC HIGH PRES REMAINING OVER THE AREA. AT THIS TIME WILL JUST MENTION LOW POPS FOR FRI AND KEEP TEMPS GENERALLY 15 DEGREES BLO NORMAL OVER NERN CO. AVIATION...CEILINGS AND VISIBILITIES ARE NOW EXPECTED TO REMAIN BETWEEN HIGH AND UNLIMITED AS STRONG WESTERLY FLOW ALOFT WILL PRODUCE DOWNSLOPE DRYING ACROSS THE DENVER METRO ARE THROUGH THE DAY. THE LOWEST CEILINGS SHOULD BE DURING THE LATE AFTERNOON AND EVENING...BUT SHOULD REMAIN ABOVE 7000 FEET AGL. WEST WINDS MAY BE THE MAIN CONCERN THROUGH THE NEXT 24 HOURS AS STRONG WINDS ARE EXPECTED IN AND NEAR THE FOOTHILLS. GUSTY WEST WINDS MAY SPREAD ACROSS THE METRO AREA DURING THE AFTERNOON AND EVENING WITH GUSTS UP TO 30 MPH POSSIBLE. WITH THE STRONG WEST WINDS OVER THE MOUNTAINS...PRECIPITATION IS NOT LIKELY TO MAKE IT OUT TO KDEN...BUT A ROGUE SHOWER CAN NOT BE RULED OUT. AIR TRAFFIC HEADING OVER THE MOUNTAINS SHOULD BE PREPARED FOR A BUMPY RIDE THROUGH THE NEXT 24 HOURS. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 AM MST SUNDAY FOR COZ033-034. HIGH WIND WARNING FROM 8 PM THIS EVENING TO 11 AM MST SUNDAY FOR COZ035>037. WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 5 AM MST SUNDAY FOR COZ030-032. WINTER STORM WARNING UNTIL 11 AM MST SUNDAY FOR COZ031. && SHORT TERM...DANKERS LONG TERM....RPK AVIATION/UPDATE...GIMMESTAD
Hazardous weather outlook, Nov 16, 5:25 AM MST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 525 AM MST SAT NOV 16 2013 COZ030>051-171230- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 525 AM MST SAT NOV 16 2013 ...WINTER STORM WARNING FOR THE GORE RANGE FROM THIS AFTERNOON THROUGH SUNDAY MORNING... ...HIGH WIND WATCH THIS AFTERNOON THROUGH SUNDAY MORNING IN AND NEAR THE FOOTHILLS... ...WINTER WEATHER ADVISORY FOR THE NORTH CENTRAL MOUNTAINS THIS AFTERNOON THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO INCREASE AGAIN THIS AFTERNOON OVER THE NORTH CENTRAL COLORADO MOUNTAINS AS A POTENT WEATHER SYSTEM MOVES INTO THE STATE FROM THE NORTHWEST. ALONG WITH THE SNOWFALL...WINDS WILL BE INCREASING DUE TO A STRONG UPPER LEVEL JET ACCOMPANYING THE WEATHER DISTURBANCE. SNOWFALL AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE IN THE MOUNTAINS BY THIS EVENING WITH ANOTHER 4 TO 8 INCHES OF SNOW EXPECTED OVERNIGHT. THE INCREASING WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVERNIGHT WITH POOR VISIBILITIES. EAST OF THE CONTINENTAL DIVIDE AND OVER THE FRONT RANGE FOOTHILLS...LESS SNOW IS EXPECTED...BUT VERY STRONG WINDS WILL BE POSSIBLE. WIND GUSTS OF 50 TO 70 MPH MAY MAKE TRAVEL DIFFICULT THROUGH THE EVENING AND OVERNIGHT. WEATHER ACROSS THE PLAINS WILL BE DRY...BUT A LITTLE BREEZY IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS WILL STILL BE POSSIBLE THROUGH SUNDAY MORNING ACROSS THE MOUNTAINS AND ALONG AND NEAR THE FOOTHILLS WITH GUSTS UP TO 75 MPH POSSIBLE. IN ADDITION WINDS MAY GUSTS AS HIGH AS 50 MPH ACROSS THE NORTHEAST PLAINS AS WELL. ALTHOUGH SNOW WILL DECREASE IN THE MOUNTAINS SUNDAY MORNING...STRONG WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES THROUGH MIDDAY. THE WINDS SHOULD BEGIN TO SLOWLY DECREASE IN THE AFTERNOON HOURS. FOR MONDAY THROUGH WEDNESDAY IT WILL BE DRY EXCEPT FOR A CHANCE OF SNOW SHOWERS IN THE MOUNTAINS ON WEDNESDAY. A WEAK WEATHER SYSTEM AND ASSOCIATED COLD FRONT MAY AFFECT THE AREA THURSDAY AND FRIDAY BRINGING COLDER TEMPERATURES ALONG WITH A SLIGHT CHANCE OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT ANY WIND AND SNOW REPORTS WILL BE APPRECIATED.
In the hours before
Local storm report, Nov 16, 6:47 AM MST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
647 AM MST SAT NOV 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM NON-TSTM WND GST 8 NE FOUR CORNERS 40.94N 105.80W
11/16/2013 M91.20 MPH LARIMER CO TRAINED SPOTTER
MAX SUSTAINED 70.4 MPH
&&
KBOWENNearby
High Wind Warnings in Colorado, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.